Next step? Update from Dr. Javle

Discussion Board Forums General Discussion Next step? Update from Dr. Javle

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #59456
    sallypa
    Member

    hi cindy, i hope you are doing well with the oxiliplatin/xeloda. my sister has had a hard time with it from the beginning. her side effects have been severe and started immediately after the first infusion. after her first appointment we were leaving and she took a sip of water that wasnt even cold and immediately she couldnt breathe. they had to take her back into the office and get her stabilized. when she touches something below room temperature her hands cramp up and she has to massage them to get them moving. one time she went outside for a walk and her eyes actually shut and she couldnt get them open. she had to put her arms over her face until it got warm enough and they opened. for the first day or two after infusion she is almost paralyzed. her movements are extremely slow. after that those side effects subside but she still has the nausea. it has been very difficult. she has had two rounds so far. she was suppossed to have round three on monday but they have given her an extra week off because she is having a lot of pain in her stomach. dr isnt sure if it is a side effect or it could be a hernia. they did a ct scan and we are waiting for the results. since you had your first infusion last friday it sounds like you didnt have the reaction she had which is great. i hope you will continue to have success with little discomfort from this combo.

    #59455
    candrews
    Participant

    Tiffany:
    I started taking Irinotecan/Xeloda in December. The worse side effects I had was diarrhea, so dosage of both were adjusted accordingly, and some peeling of fingertips which I believe was caused by the Xeloda. @ Sallapa I just started on Oxaliplatin/Xeloda last Friday. The Oxaliplatin causes the tingling in hands, fingers and feet, also the sensitivity to cold. How is it working for your sister?
    Tiffany, everytime my oncologist switches my chemo treatment, I get printouts from http://www.chemocare.com and http://www.uptodate.com
    Those websites might be helpful and you can look at them as you feel like it. Extra prayers being sent to you Tiffany!

    Cindy

    #59454
    sallypa
    Member

    hi tiffany,
    i am sorry you are having some problems. as far as xeloda goes here is what i can tell you. my sister is currently taking xeloda and oxiliplatin. the xeloda she takes a pill twice a day every day for two weeks and than one week off. the most notable side effects she is having are cracking of her hands and feet and sores in her mouth. use plenty of cream even prior to starting the medication to help with the cracking. as for the mouth problem they say to suck on ice chips but we dont know if it is a reaction to the xeloda or oxiliplatin but she can not tolerate any thing cold. also, my father in law has colon cancer and thy have prescribed xeloda. his oncologist told us about the side effects mentioned but added that even in spite of that it is one of most tolerable of chemos. if there can be such a thing.
    take care of yourself.

    #59453
    wallsm1
    Participant

    When was your last scan? Maybe they would repeat the scan, but just because your Ca 19-9 didn’t drop, doesn’t mean it isn’t working.

    Take care and it is ok to worry!! We all worry!

    Susie

    #59452
    tiff1496
    Member

    I emailed him today, and told him whats going on. He said that he is going to call and talk to my local doctor. I know CA19-9 isn’t a total sign it isn’t working as well, but I just have a feeling.
    Our next appt at MDA is in MAy, but it may be sooner if I find out it isn’t working.

    #59451
    lainy
    Participant

    Sorry, Tiff but the good news is that you ARE with Dr. Javle. And yes, there are other options! When will you talk with him again?

    #6577
    tiff1496
    Member

    Ok guys…I’m not worried (haha). but I really believe in my heart the gemzar and cisplatin aren’t working as good as they did in the past. Today my CA 19-9 went from 69.9 to 69.5. Most of the time, I get 15-30 points to drop. Also, I had another reaction the the cisplatin today (boo).
    So, what is the next step (chemo)? Most of you know I’m being treated by Dr. Javle, so I wonder what he will want to do. I’m thankful we have other options out there!

    UPDATE
    Looks like we are going to stop the cisplatin and start xeloda, along with gemzar.
    I did a seach on here for xeloda, but there is so much info to read, and I feel so weak. Can anyone fill me in on this xeloda?

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.